B12

I've just had a test come back with a low vitamin B12 level, just wondering if this is common among OA sufferers

Comments

  • noddingtonpete
    noddingtonpete Moderator Posts: 940

    Hi @Denis68 I would suggest searching for B12 (magnifying glass at the top of the page) as there are quite a few conversations on this already. Hopefully there will be some useful answers for you.

    Need more help? - call our Helpline on0800 5200 520Monday to Friday 9am to 6pm

  • jamieA
    jamieA Member Posts: 657

    Hi @Denis68

    I was diagnosed with anaemia last year due to vitamin B12 deficiency. Eventually it was suggested that it was possibly caused by the fact I was taking a PPI - Omeprazole - at the time. The PPI protects the stomach lining from the worst effects of NSAIDs but can also stop vitamins being absorbed. I was put on a course of B12 tablets for a couple of months and the PPI was also stopped as I'd stopped taking NSAIDs. That sorted the deficiency and I've had no recurrance.

  • Denis68
    Denis68 Member Posts: 53

    Thanks, that could be something to do with it as I was on omeprazole for a few months earlier in the year

  • N1gel
    N1gel Member Posts: 160
    edited 10. Dec 2023, 21:44

    Hi @Denis68

    Low B12 is definitely something you want to get checked. I have OA in various joints (and low B12 levels, first flagged up years ago) but not taking any meds. Earlier this year I had unusual burning foot sensations - one GP said "it's peripheral neuropathy" and the medical profession seemed to be prepared to leave it at that.

    Another more enlightened GP thought it might be due to the (now serious) B12 deficiency - so I was 'front loaded' (six injections of B12 in two weeks!) and bingo no more burning feet.

    B12 deficiency can do some strange things to your body but it can be easily sorted.